Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 55, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 15, 2006, 1:22 PM MDT for Grant County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 1:22 PM MDT (19:22 UTC)
- Expired
- Aug 15, 2006, 3:15 PM MDT
- In force
- 113 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 185 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 12:16 PM MDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 15, 12:16 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1216 PM MDT TUE AUG 15 2006 .SYNOPSIS... MOIST UNSTABLE AIR WILL FLOW INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE A FRONT AND UPPER LEVEL DISTURBANCES MOVE INTO THE REGION. THIS WEATHER PATTERN WILL PRODUCE SHOWERS AND THUNDERSTORMS WITH HEAVY RAINS THE NEXT FEW DAYS. FLOODING MAY OCCUR WITH SOME STORMS OVER A FEW AREAS. && .DISCUSSION... ACTIVE WEATHER PATTERN NOW ESTABLISHED AND SHOULD CONTINUE THROUGH AT LEAST TOMORROW NIGHT IF NOT LONGER. DEEP EAST TO SOUTHERLY FLOW THROUGH MIDDLE TROPOSPHERE HAS TRANSPORTED DEEP ABUNDANT MOISTURE INTO THE CWA WITH PRECIPITABLE WATER AMOUNTS AT 1.6 TODAY. ATTENDANT INSTABILITY ALSO MODERATE WITH CAPES AROUND 1000 TO 2000 J/KG DESPITE CLOUD COVER. MEANWHILE WEAK FRONT HAS BECOME NEARLY STATIONARY ACROSS THE CWA WHILE WEAK CLOSED LOW MOVES JUST SOUTH OF THE BORDER. FRONT WILL REMAIN ACROSS THE REGION INTO WEDNESDAY WHILE YET A SECOND CLOSED LOW MOVES ACROSS THE CWA FROM THE WEST. GIVEN THE MOISTURE AND INSTABILITY,THESE LIFTING MECHANISM WILL PRODUCE NUMEROUS THUNDERSTORMS THROUGH AT LEAST TOMORROW NIGHT. DEEP MOISTURE PRECLUDES MUCH ENTRAINMENT WHILE DEEP LAYER WIND SPEEDS WILL BE ONLY AROUND 10 KT INDICATING SLOW MOVING STORMS. THUS FLOOD THREAT WILL PERSIST AND HAVE EXTENDED FLASH FLOOD WATCH THROUGH WEDNESDAY NIGHT. MAJOR MODEL DIFFERENCES AFTER WEDNESDAY. WRF EXTENDS STRONG UPPER RIDGE WESTWARD ACROSS THE CWA WITH MOISTURE INFLOW DIVERTED WEST OF THE CWA ALONG WITH DRYING AND WARMING ALOFT. IN CONTRAST GFS KEEPS THE CWA BETWEEN RIDGE OVER TEXAS AND WEST COAST TROUGH WITH DEEP MOIST SOUTHERLY FLOW AND EMBEDDED WAVES SUSTAINING HEAVY RAIN THREAT. AT MOMENT WILL INCREASE THUNDER ACTIVITY THURSDAY AND FRIDAY AS WRF HAS BEEN TOO FAST IN DRYING OUR AREA OUT THIS SEASON. && .AVIATION... WIDESPREAD AREAS OF MVFR CEILINGS AND VISIBILITIES WITH ISOLATED IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 68 86 68 88 70 / 70 60 50 40 40 SIERRA BLANCA TX 64 77 59 75 63 / 70 60 50 40 40 LAS CRUCES 67 84 68 86 70 / 70 60 50 40 40 ALAMOGORDO 66 87 67 86 70 / 70 60 50 40 40 CLOUDCROFT 48 66 47 65 49 / 80 70 50 40 40 TRUTH OR CONSEQUENCES 65 85 67 84 68 / 70 60 50 40 40 SILVER CITY 59 77 60 77 61 / 80 70 50 40 40 DEMING 66 86 66 86 66 / 70 60 50 40 40 LORDSBURG 66 86 64 85 66 / 80 60 50 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WED NIGHT TXZ 055>056 NMZ 022>025- 030>032 05 ROGASH
Hazardous weather outlook, Aug 15, 10:40 AM MDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT TUE AUG 15 2006 NMZ022>025-030>032-TXZ055-056-161645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN WILL OCCUR THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE SLOW MOVING AND PRODUCE HEAVY RAINFALLS WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH FRIDAY WITH HEAVY RAINFALL AND SOME FLOODING POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY AND NIGHT THROUGH FRIDAY. DRIER CONDITIONS MAY BE POSSIBLE FOR NEXT WEEKEND IF THE PLUME SHIFTS TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. ROGASH
In the hours before
Special weather statement, Aug 15, 1:04 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 104 PM MDT TUE AUG 15 2006 TXZ055-152015- EL PASO TX- 104 PM MDT TUE AUG 15 2006 ...THUNDERSTORMS ARE FORMING AND MOVING INTO EL PASO COUNTY... AT 105 PM NATIONAL WEATHER SERVICE DOPPLER RADAR IS SHOWING SCATTERED THUNDERSTORMS STARTING TO FROM IN AND NEAR EL PASO COUNTY. THE AIR MASS IS VERY MOIST AND UNSTABLE AND THESE STORMS WILL CONTINUE TO FORM RAPIDLY AND PRODUCE HEAVY RAINFALL IN A SHORT PERIOD OF TIME. IN ADDITION THESE STORMS WILL BE MOVING SLOWLY TO THE NORTHEAST BRINING AN ADDITIONAL POTENTIAL FOR FLASH FLOODING. STAY ALERT FOR ADVISORIES AND WARNINGS AND BE PREPARED TO ACT IMMEDIATELY IF A FLASH FLOOD WARNING IS ISSUED. NOVLAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:03 PM MDT | Flash Flood Warning | EPZ | Sierra | 117 min |
| Aug 14, 7:29 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Aug 15, 12:02 PM MDT | Flash Flood Warning | EPZ | Grant | 88 min |
| Aug 15, 1:03 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 15, 1:19 PM MDT | Flash Flood Warning | EPZ | Luna | 116 min |
| Aug 15, 2:56 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Aug 15, 4:46 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 119 min |
| Aug 15, 2:12 PM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.